MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-48
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mid right coronary artery (mrca) with heavy calcification and heavy tortuosity.The 3.5x48mm xience skypoint stent delivery system (sds) was attempted to be advanced to the target lesion; however, failed due to the anatomy and resistance with the guideliner.The sds was removed and the lesion was shock waved.An additional attempt was made to cross the sds with the use of a buddy wire, but was unsuccessful.Additional dilatation was performed and the sds was attempted again, but would not exit the guideliner.During removal, resistance was met with the guide liner.After removal, the distal edge of the stent became flared.The procedure was completed with 2 non-abbott stents.There were no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Medical device problem code 2017 - re-insertion.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.The reported difficult to advance/position and difficult to remove could not be tested due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database did not indicate a lot of specific quality issue.It was reported that the xience skypoint was advanced to the lesion; but failed to advance and was removed, then the same device was reinserted.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodge during retraction back into the guiding catheter.It is unknown if the ifu deviation directly caused or contributed to the reported event.A conclusive cause for the reported difficulties could not be determined.In this case, it is possible that the device may have interacted with the heavily calcified, heavily tortuous lesion during advancement, causing the reported failure to advance and material deformation.Further interaction with the guide liner during advancement, as resistance was noted, may have contributed to the reported difficult to advance/position.Further interaction with the guide liner during retraction, as resistance was again noted, may have contributed to the reported difficult to remove; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D1 correction: brand name updated d2a correction: common device name updated d3 correction: name, address updated.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19530007
Report Number2024168-2024-07109
Device Sequence Number7513155
Product Code NIQ
UDI-Device Identifier08717648231308
UDI-Public(01)08717648231308(17)250213(10)4021942
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Model Number1804350-48
Device Catalogue Number1804350-48
Device Lot Number4021942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale